Alert archive / Florida / Tornado Warnings in 1994

Tornado Warning 14, NWS Melbourne, FL

November 15, 1994Brevard County, Florida

NWS Melbourne, FL issued this tornado warning at Nov 15, 1994, 7:06 PM EST for Brevard County, Florida. It was in force for 54 min.

The area

The counties it named.

The facts

Issued
Nov 15, 1994, 7:06 PM EST (00:06 UTC)
Expired
Nov 15, 1994, 8:00 PM EST
In force
54 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Brevard County, FL

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 0.1 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 1994-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 427 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 1994-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
427 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
639 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMLB 160007
TORMLB
FLC009-160100-
 
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
706 PM EST TUE NOV 15 1994
 
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  800 PM EST
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN EAST CENTRAL FLORIDA
 
   ...SOUTHERN BREVARD COUNTY
 
 
 
 
AT 655 PM A HAM RADIO OPERATORS REPORTED A TORNADO IN THE CITY OF MICCO.
THE STORM PRODUCING THE TORNADO WAS MOVING NORTHWEST AND WAS JUST
SOUTHWEST OF GRANT. PEOPLE IN SOUTHERN BREVARD COUNTY SHOULD SEEK
SHELTER NOW!!
 
 
THIS IS A DANGEROUS STORM. ACT QUICKLY. IF YOU ARE IN THE PATH OF
THIS TORNADO MOVE TO A SHELTER IF AVAILABLE.  OTHERWISE GO T`O
A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. AVOID
WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING
OR GET INTO A DITCH OR CULVERT.
 
 
 
&

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this tornado warning went out at Nov 15, 3:34 PM EST, 3 hours 32 minutes earlier.

Area forecast discussion, Nov 15, 3:34 PM EST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
300 PM EST TUE NOV 15 1994

BASED ON LTST RDR TRNDS...WL INCLUDE CAT POPS ALL ZNS TNGT/WED. LTR
PDS BASED ON NHC FCST TRAK AND WL CONT WITH HI POPS...BUT BACK DOWN TO
LKLY/GUD CHC DUE TO UNCERTAINTY OF MVMNT. WL CONT WITH WINDY/VERY
WINDY WORDING THRU PD...EXCEPT XTRM SRN ZNS WHERE SHUD BECOME BREEZY
LTR PDS WITH LESSER GRADIENT. WITH TRAK PROGGED NR BREVARD CNTY...WL
SHOW MAJORITY OF FCST AREA VEERING TO OFFSHORE FLO THU...HWVR WL STILL
SHO VOLUSIA ONSHORE FOR NOW. ZNS MAINLY SEPARATED TO ACCNT FOR HDLN
WATCH/WRNGS.

@1...VOLUSIA
@2...LAKE ORANGE SEMINOLE OSCEOLA OKEECHOBEE
@3...BREVARD INDIAN RIVER
@4...ST LUCIE MARTIN

MCO 72/78/70/80 +866
DAB 73/78/70/79 +866
MLB 73/79/72/81 +866

SPRATT

In the hours before

Special weather statement, Nov 15, 4:07 PM EST, 2 hours 59 minutes before
FLZ041-044>047-053-054-058-059-064-501-152210-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
405 PM EST TUE NOV 15 1994

...TORNADO WATCH FOR SOUTH FLORIDA UNTIL 7 PM...
...HIGH WIND WARNING AND FLOOD WATCH THROUGH TONIGHT...
...COASTAL FLOOD WARNING TODAY...

AT 345 PM HEAVY TROPICAL RAIN COVER ALL OF THE EAST CENTRAL
FLORIDA COASTAL WATERS SOUTH OF ST. AUGUSTINE. INLAND...A BROAD
BAND OF RAIN COVERED AN AREA FROM TITUSVILLE TO ST. AUGUSTINE TO
NEAR OCALA.

TO THE SOUTH HEAVY RAIN WAS INDICATED OVER ALL OF OSCEOLA,
BREVARD, INDIAN RIVER, OKEECHOBEE, ST. LUCIE AND MARTIN COUNTIES.
THE HEAVIEST RAIN WAS BETWEEN MELBOURNE AND FT. PIERCE.

RAINFALL AMOUNTS FOR THE DAY HAVE AVERAGED 1 TO 2 INCHES IN MOST
AREAS. WITH TROPICAL STORM GORDON FORECAST TO REMAIN NEAR OR OVER
THE FLORIDA PENINSULA THROUGH THURSDAY ADDITIONAL HEAVY RAIN AND
FLOODING IS LIKELY.

WINDS HAVE BEEN EASTERLY ABOUT 15 TO 20 MPH OVER MOST AREAS WITH
GUST FROM 30 TO 40 MPH IN THE HEAVY SHOWERS AND ALONG THE
BEACHES. FOR THIS EVENING THE GREATEST THREAT OF WIND DAMAGE WILL
BE AS THE STRONGER RAINSHOWERS MAKE LANDFALL ALONG THE COAST.
RESIDENTS SHOULD PREPARE FOR MINOR WIND DAMAGE AND POSSIBLE POWER
OUTAGES.

THE STRONG WINDS CONTINUE TO PUSH HEAVY SURF INTO THE COAST. HIGH
TIDES THIS EVENING WILL OCCUR FROM 530 TO 630 PM. EXPECT COASTAL
EROSION TO CONTINUE. INDIAN RIVER COUNTY REPORTS SERIOUS EROSION IN
THE VERO BEACH AREA. THREE BOARDWALKS HAVE BEEN WASHED INTO THE
OCEAN.

STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR
TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS
DEVELOPING WEATHER SITUATION.

DECKER

&
Special weather statement, Nov 15, 6:11 PM EST, 55 minutes before
FLZ041-044>047-053-054-058-059-064-501-160015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
611 PM EST TUE NOV 15 1994

...TROPICAL STORM WARNING IN EFFECT FOR THE EAST COAST OF
FLORIDA SOUTH OF TITUSVILLE...
...HIGH WIND WARNING AND FLOOD WATCH IN EFFECT THROUGH WEDNESDAY...
...TORNADO WATCH IN EFFECT FOR MARTIN COUNTY THROUGH 7 PM...

TROPICAL STORM GORDON CONTINUES TO PRODUCE HEAVY RAINS AND STRONG
GUSTY WINDS OVER ALL OF EAST CENTRAL FLORIDA.

AT 605 PM...A BAND OF HEAVY SHOWERS AND THUNDERSTORMS EXTENDED FROM
LAKE TOHO TO VERO BEACH AND OFFSHORE.  THE HEAVIEST SHOWERS AND
THUNDERSTORMS WERE CONFINED TO A 10 MILE WIDE BAND FROM KENANSVILLE
TO VERO BEACH AND NORTH TO SEBASTIAN AND DEER PARK. ISOLATED
RAINFALL AMOUNTS NEAR ONE AND A HALF INCHES HAVE BEEN DETECTED
WITHIN THE LAST HOUR IN THIS AREA. ELSWHERE...MODERATE RAINFALL WAS
OCCURRING SOUTH OF A LINE FROM ORLANDO TO CAPE CANAVERAL.

THE AREA OF RAIN AND EMBEDDED THUNDERSTORMS WAS MOVING TO THE
NORTHWEST AT ABOUT 30 MPH AND WILL AFFECT MOST OF EAST CENTRAL
FLORIDA BY 7 PM.

WINDS OVER THE EAST CENTRAL FLORIDA AREA WERE FROM THE EAST AT
ABOUT 20 MPH WITH GUSTS TO 25 MPH OVER MOST OF THE INTERIOR
SECTIONS.  ALONG THE BEACH WINDS WERE GENERALLY HIGHER NEAR 30 MPH
SUSTAINED WITH GUSTS NEAR 45 MPH NEAR APPROACHING SHOWERS AND
THUNDERSTORMS.

RAINFALL CONTINUES TO BE THE MAIN WEATHER PROBLEM AT THIS TIME.
ISOLATED POCKETS OF HEAVY RAINFALL WILL CONTINUE THROUGHOUT THE
NIGHT AND MINOR FLOODING IS EXPECTED IN LOW LYING AREAS.
MOTORISTS SHOULD AVOID SECONDARY STREETS AND NOT DRIVE INTO AREA
WHERE WATER COVERS THE ROADWAY.

BEACH RESIDENTS CAN EXPECT HIGH SURF TO CONTINUE ALONG THE COAST
WITH CONTINUED BEACH EROSION IN SOME AREAS.  BEACH EROSION WILL BE
GREATEST NEAR THE TIME OF HIGH TIDE WHICH WAS AT AROUND 600 PM FOR
THE EAST CENTRAL FLORIDA COAST.

CONTINUE TO MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA CHANNELS FOR
THE LATEST INFORMATION ON THIS WEATHER SITUATION. RESIDENTS SHOULD
REPORT ANY DAMAGE OR FLOODING TO THEIR LOCAL LAW ENFORCEMENT
OFFICIALS AND HAVE THEM RELAY THAT INFORMATION TO THE NATIONAL
WEATHER SERVICE.

BKC
Special weather statement, Nov 15, 6:15 PM EST, 51 minutes before
FLZ041-044>047-053-054-058-059-064-501-160015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
611 PM EST TUE NOV 15 1994

...TROPICAL STORM WARNING IN EFFECT FOR THE EAST COAST OF
FLORIDA SOUTH OF TITUSVILLE...
...HIGH WIND WARNING AND FLOOD WATCH IN EFFECT THROUGH WEDNESDAY...
...TORNADO WATCH IN EFFECT FOR MARTIN COUNTY THROUGH 7 PM...

TROPICAL STORM GORDON CONTINUES TO PRODUCE HEAVY RAINS AND STRONG
GUSTY WINDS OVER ALL OF EAST CENTRAL FLORIDA.

AT 605 PM...A BAND OF HEAVY SHOWERS AND THUNDERSTORMS EXTENDED FROM
LAKE TOHO TO VERO BEACH AND OFFSHORE.  THE HEAVIEST SHOWERS AND
THUNDERSTORMS WERE CONFINED TO A 10 MILE WIDE BAND FROM KENANSVILLE
TO VERO BEACH AND NORTH TO SEBASTIAN AND DEER PARK. ISOLATED
RAINFALL AMOUNTS NEAR ONE AND A HALF INCHES HAVE BEEN DETECTED
WITHIN THE LAST HOUR IN THIS AREA. ELSWHERE...MODERATE RAINFALL WAS
OCCURRING SOUTH OF A LINE FROM ORLANDO TO CAPE CANAVERAL.

THE AREA OF RAIN AND EMBEDDED THUNDERSTORMS WAS MOVING TO THE
NORTHWEST AT ABOUT 30 MPH AND WILL AFFECT MOST OF EAST CENTRAL
FLORIDA BY 7 PM.

WINDS OVER THE EAST CENTRAL FLORIDA AREA WERE FROM THE EAST AT
ABOUT 20 MPH WITH GUSTS TO 25 MPH OVER MOST OF THE INTERIOR
SECTIONS.  ALONG THE BEACH WINDS WERE GENERALLY HIGHER NEAR 30 MPH
SUSTAINED WITH GUSTS NEAR 45 MPH NEAR APPROACHING SHOWERS AND
THUNDERSTORMS.

RAINFALL CONTINUES TO BE THE MAIN WEATHER PROBLEM AT THIS TIME.
ISOLATED POCKETS OF HEAVY RAINFALL WILL CONTINUE THROUGHOUT THE
NIGHT AND MINOR FLOODING IS EXPECTED IN LOW LYING AREAS.
MOTORISTS SHOULD AVOID SECONDARY STREETS AND NOT DRIVE INTO AREA
WHERE WATER COVERS THE ROADWAY.

BEACH RESIDENTS CAN EXPECT HIGH SURF TO CONTINUE ALONG THE COAST
WITH CONTINUED BEACH EROSION IN SOME AREAS.  BEACH EROSION WILL BE
GREATEST NEAR THE TIME OF HIGH TIDE WHICH WAS AT AROUND 600 PM FOR
THE EAST CENTRAL FLORIDA COAST.

CONTINUE TO MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA CHANNELS FOR
THE LATEST IN2FORMATION ON THIS WEATHER SITUATION. RESIDENTS SHOULD
REPORT ANY DAMAGE OR FLOODING TO THEIR LOCAL LAW ENFORCEMENT
OFFICIALS AND HAVE THEM RELAY THAT INFORMATION TO THE NATIONAL
WEATHER SERVICE.

BKC
Special weather statement, Nov 15, 6:24 PM EST, 42 minutes before
FLZ047-160025-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
624 PM EST TUE NOV 15 1994

...STRONG THUNDERSTORMS APPROACHING THE SOUTH BREVARD COUNTY
COAST...

STRONG THUNDERSTORMS ARE RAPIDLY APPROACHING THE BREVARD COUNTY
COASTLINE.  THESE THUNDERSTORMS WILL PRODUCE VERY STRONG GUSTY
WINDS.

THESE STORMS WILL AFFFECT THE COASTLINE AND MOVE INTO INTERIOR
PORTIONS OF SOUTH BREAVARD COUNTY MAINLY FROM MELBOURNE SOUTHWARD
TO SEBASTIAN.

THESE THUNDERSTORMS CAN PRODUCE GUSTY WINDS...DANGEROUS
LIGHTNING...AND HEAVY RAIN.  IF THREATENING WEATHER MOVES INTO YOUR
AREA SEEK SHELTER IN A SOLID BUILDING. MOTORISTS SHOULD SLOW DOWN
AND KEEP ALERT FOR PONDING OF WATER ON ROADS.

BKC
Special weather statement, Nov 15, 6:26 PM EST, 40 minutes before
FLZ038-040-501-160325-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
626 PM EST TUE NOV 15 1994

...COASTAL FLOOD WARNING IN EFFECT FROM ST AUGUSTINE SOUTHWARD AND
INCLUDES FLAGLER COUNTY...
...GALE WARNING ALSO IN EFFECT FROM ST AUGUSTINE SOUTHWARD...
...HIGH WIND ADVISORY IN EFFECT THROUGH TONIGHT FOR NORTH FLORIDA
AND INCLUDES MARION AND FLAGLER COUNTIES...

THE COMBINATION OF TROPICAL STORM GORDON AND HIGH PRESSURE LOCATED
OVER THE ATLANTIC OFF THE EASTERN SEABOARD CONTINUES TO PRODUCE
STRONG AND GUSTY NORTHEAST TO EAST WINDS ALONG THE FLORIDA NORTHEAST
COAST.  STRONG AND GUSTY WINDS WILL ALSO CONTINUE OVER THE INTERIOR
SECTIONS OF NORTH FLORIDA TONIGHT.

THE STRONG WINDS ARE PRODUCING VERY ROUGH SEAS AND HEAVY SURF
CONDITIONS ALONG THE COASTAL SECTIONS OF FLAGLER COUNTY. AT THIS
TIME...THERE HAVE BEEN NO REPORTS OF BEACH EROSION.  HOWEVER...THESE
STRONG ONSHORE WINDS ARE EXPECTED TO PERSIST THROUGH THE NIGHT...AND
BEACH EROSION AND COASTAL FLOODING ARE LIKELY THIS EVENING AND DURING
THE NIGHT...AND PARTICULARLY AT THE TIME OF THE HIGH TIDES.  A HIGH
TIDE WAS AT 605 PM...AND NEXT HIGH TIDE OCCURS WEDNESDAY MORNING
AROUND 630 AM.

PERSONS WHO LIVE ALONG THE COASTAL AREAS SHOULD BE PREPARED TO TAKE
MEASURES TO PROTECT PROPERTY.

DURING THE EVENING AND NIGHTTIME HOURS...NORTHEAST WINDS OF 25 TO 40
MPH ARE POSSIBLE OVER MARION AND FLAGLER COUNTY...ESPECIALLY IN
ASSOCIATION WITH FAST MOVING BANDS OF SHOWERS...OR POSSIBLY
THUNDERSTORMS...AS THEY PUSH RAPIDLY THROUGH THE AREA.

AS THE SQUALLS MOVE THROUGH THE AREA...THEY WILL LIKELY PRODUCE HEAVY
DOWNPOURS...POSSIBLY CAUSING SOME STREET FLOODING OR FLOODING OF POOR
DRAINAGE AREAS.

MOTORISTS SHOULD BE PARTICULARLY ALERT FOR PONDING OF WATER ON THE
ROADWAYS AND NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. PEOPLE DRIVING
HIGH PROFILE VEHICLES SHOULD BE ESPECIALLY CAUTIOUS DUE TO THE
HIGH WINDS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION
FOR THE LATEST WEATHER INFORMATION.
Special weather statement, Nov 15, 6:26 PM EST, 40 minutes before
FLZ047-160025-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
624 PM EST TUE NOV 15 1994

...STRONG THUNDERSTORMS APPROACHING THE SOUTH BREVARD COUNTY
COAST...

STRONG THUNDERSTORMS ARE RAPIDLY APPROACHING THE BREVARD COUNTY
COASTLINE.  THESE THUNDERSTORMS WILL PRODUCE VERY STRONG GUSTY
WINDS.

THESE STORMS WILL AFFFECT THE COASTLINE AND MOVE INTO INTERIOR
PORTIONS OF SOUTH BREAVARD COUNTY MAINLY FROM MELBOURNE SOUTHWARD
TO SEBASTIAN.

THESE THUNDERSTORMS CAN PRODUCE GUSTY WINDS...DANGEROUS
LIGHTNING...AND HEAVY RAIN.  IF THREATENING WEATHER MOVES INTO YOUR
AREA SEEK SHELTER IN A SOLID BUILDING. MOTORISTS SHOULD SLOW DOWN
AND KEEP ALERT FOR PONDING OF WATER ON ROADjS.

BKC

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 8:32 PM ESTTornado WarningMLBBrevard58 min
Nov 15, 9:35 PM ESTTornado WarningMLBBrevard55 min
Nov 15, 9:47 PM ESTTornado WarningMLBPalm Beach58 min
Nov 15, 10:47 PM ESTTornado WarningMLBPalm Beach58 min
Nov 16, 3:34 AM ESTTornado WarningMLBSeminole48 min
Nov 16, 3:34 AM ESTTornado WarningMLBVolusia56 min
Nov 16, 9:16 AM ESTTornado WarningMLBPalm Beach29 min

Nearby

Tornado Warnings in Florida, 1994Every tornado warning in 1994Tornadoes in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.